Texas, 2008

Wildfire in Texas, January 1, 2008

January 1, 2008 · NWS FWD · 1 event in 1 county or zone

Fireworks caused at least one fire on New Year's Day.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Fireworks caused at least one fire on New Year's Day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 1, 10:25 AM CST, 35 minutes earlier.

Area forecast discussion, Jan 1, 10:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CST TUE JAN 1 2008

.UPDATE...
1025 AM CST

CURRENT FORECAST ON TRACK. WILL RUN AN UPDATE TO THE GRIDS TO ADJUST
HOURLIES AND AFTERNOON TREND. NO NEW ZFP WILL BE ISSUED...BUT NEW
HOURLY DATA AND IMAGES WILL BE SENT TO THE WEB. AFM/PFM AND RELATED
PRODUCTS WILL ALSO BE UPDATED.

HEARNE (KHLB) HAS BEEN TEMPORARILY REMOVED FROM THE HOURLIES DUE TO
ERRONEOUS TEMPERATURES. TECHNICIANS HAVE BEEN NOTIFIED ABOUT THE
ISSUE. 25

&&

.AVIATION...
420 AM CST

VFR THROUGH THE TAF PERIOD. LARGE SURFACE HIGH WILL DOMINATE THE
WEATHER PATTERN OVER MUCH OF THE WESTERN AND CENTRAL UNITED
STATES. WINDS WILL CONTINUE FROM THE NW. EXPECT SOME SUSTAINED
WINDS THIS AFTERNOON BETWEEN 13 AND 17 KTS. THESE SHOULD DIE DOWN
AFTER SUNSET. /13

&&

.PREV DISCUSSION...
345 AM CST

THE NEW YEAR IS OFF TO A COLD START WITH CANADIAN AIR GRADUALLY
FILTERING INTO THE REGION AS SPRAWLING 1050 MB SURFACE HIGH BUILDS
SOUTHEAST. COLD ADVECTION CONTINUES THROUGH THE DAY WITH STEEP LOW
LEVEL LAPSE RATES ALLOWING FOR SUBSTANTIAL MIXING OF STRONGER
WINDS ALOFT TO THE SURFACE. THE HIGHER WIND SPEEDS FORECAST BY THE
MET MOS THIS AFTERNOON LOOK REASONABLE...WITH SPEEDS APPROACHING
20 MPH. ALTHOUGH RELATIVE HUMIDITY WILL BE SLIGHTLY HIGHER AND
WINDS SLIGHTLY LOWER THAN YESTERDAY...ELEVATED BRUSH FIRE
CONDITIONS ARE EXPECTED AND A GRASS FIRE DANGER STATEMENT WILL BE
ISSUED FOR TODAY.

MOS FORECAST TEMPS STILL LOOK TOO WARM THROUGH THURSDAY AND HAVE
CONTINUED THE UNDERCUTTING TREND OF THE LAST SEVERAL FORECASTS.
MEDIUM RANGE MODEL FORECASTS HAVE SLOWED THE PROGRESSION OF THE
UPPER LEVEL FEATURES JUST SLIGHTLY WHICH MEANS THE COOL WEATHER
WILL HANG ON INTO THURSDAY. SURFACE HIGH PRESSURE WILL BUILD INTO
THE WESTERN CWA TONIGHT WITH RADIATIONAL COOLING MAXIMIZED AND
LOWS FALLING INTO THE TEENS AND LOW 20S. WEDNESDAY HIGH TEMPS WILL
STAY COOL AS LOW LEVEL THERMAL PROFILES REFUSE TO MODERATE...AND
ANOTHER CHILLY NIGHT IS EXPECTED WEDNESDAY NIGHT. THIS TIME
EASTERN ZONES WILL HAVE A FEW TEENS AS SURFACE RIDGE AXIS POSITION
FAVORS THIS REGION. ON THURSDAY AN UPPER LEVEL LOW...CURRENTLY
OFF THE BAJA COAST...WILL MOVE ACROSS BUT LIMITED MOISTURE MEANS
NO RAIN AND JUST SOME MID AND HIGH CLOUDS.

IN RESPONSE TO A DEVELOPING WEST COAST TROUGH...SOUTHERLY WINDS
WILL INCREASE LATE IN THE WEEK AND INTO THE WEEKEND WITH RAPID
MODIFICATION OF THE COLD AIRMASS. WILL CONTINUE A SLIGHT CHANCE OF
SHOWERS SATURDAY OVER THE EASTERN ZONES AS ANOTHER SHORTWAVE
CROSSES THROUGH. OTHERWISE THE MAIN CHANCES OF RAIN AND STORMS
WILL COME EARLY NEXT WEEK AS THE UPPER TROUGH MOVES OUT INTO THE
SOUTHERN PLAINS.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  49  25  48  27 /   0   0   0   0
WACO, TX              51  22  49  26 /   0   0   0   0
PARIS, TX             44  22  44  19 /   0   0   0   0
DENTON, TX            48  19  47  24 /   0   0   0   0
MCKINNEY, TX          47  22  46  19 /   0   0   0   0
DALLAS, TX            48  27  47  29 /   0   0   0   0
TERRELL, TX           48  26  45  23 /   0   0   0   0
CORSICANA, TX         50  26  46  24 /   0   0   0   0
TEMPLE, TX            53  25  50  27 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/25/21
Hazardous weather outlook, Jan 1, 4:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST TUE JAN 1 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 AM CST TUE JAN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
AN ELEVATED GRASS FIRE DANGER IS EXPECTED ACROSS ALL OF NORTH TEXAS
DUE TO VERY LOW HUMIDITY LEVELS AND WIND SPEEDS OF 10 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Johnson

When
January 1, 11:00 AM CST to 12:00 PM CST
Where
Johnson forecast zone
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Fireworks caused a fire along CR 600 in Burleson that burned 3 acres and destroyed a barn that was filled with lumber.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66775.